| Catalog Number |
4004J25 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s).During the procedure, the physician successfully placed four pc400s and a pod coil using a non-penumbra microcatheter.The physician then felt resistance and was unable to advance another pc400 through the middle of its introducer sheath, despite advancing and retracting the pc400 multiple times.The physician therefore removed the pc400, and the procedure was completed using new pc400s and the same microcatheter.There was no report of an adverse effect to the patient.